22 . August , 2019 - Thursday
Check todays hot topics or new products

Find a Drug: Advanced

Please Sign in or Register

All about: Allerest No Drowsiness

Big Image

Generic Name: acetaminophen and pseudoephedrine (a seet a MIN oh fen and soo doe e FED rin)
Brand Names: Allerest No Drowsiness, Bayer Select Decongestant, Benadryl Allergy Sinus Headache, Contac Sinus, Excedrin Sinus, Ornex, Sine-Off Maximum Strength, Sinutab Regular Strength, Sudafed Cold and Sinus, Theraflu Sinus, Tylenol Cold Infants, Tylenol Sinus Maximum Strength

What is Allerest No Drowsiness (acetaminophen and pseudoephedrine)?

Acetaminophen is a pain reliever and fever reducer.

Pseudoephedrine is a decongestant that shrinks blood vessels in the nasal passages. Dilated blood vessels can cause nasal congestion (stuffy nose).

The combination of acetaminophen and pseudoephedrine is used to treat stuffy nose, sinus congestion, and pain or fever casued by the common cold. Pseudoephedrine also treats congestion of the tubes that drain fluid from your inner ears, called the eustachian (yoo-STAY-shun) tubes.

Acetaminophen and pseudoephedrine may also be used for purposes other than those listed in this medication guide.

What is the most important information I should know about Allerest No Drowsiness (acetaminophen and pseudoephedrine)?

Always ask a doctor before giving cough or cold medicine to a child. Death can occur from the misuse of cough or cold medicine in very young children. Do not take more of this medication than is recommended. An overdose of acetaminophen can cause damage to your liver. Do not use any other over-the-counter cough, cold, allergy, or pain medication without first asking your doctor or pharmacist. If you take certain products together you may accidentally take too much of a certain drug. Read the label of any other medicine you take to see if it contains acetaminophen or pseudoephedrine. If you drink more than three alcoholic beverages per day, do not take this medication without your doctor's advice.

What should I discuss with my healthcare provider before taking Allerest No Drowsiness (acetaminophen and pseudoephedrine)?

Do not use this medication if you are allergic to acetaminophen or pseudoephedrine, or to other decongestants, diet pills, stimulants, or ADHD medications. Do not use this medication if you have used an MAO inhibitor such as isocarboxazid (Marplan), phenelzine (Nardil), rasagiline (Azilect), selegiline (Eldepryl, Emsam), or tranylcypromine (Parnate) within the past 14 days. Serious, life-threatening side effects can occur if you take a decongestant before the MAO inhibitor has cleared from your body.

Before taking acetaminophen and pseudoephedrine, tell your doctor if you are allergic to any drugs, or if you have:

  • liver disease;

  • alcoholism or cirrhosis of the liver;

  • heart disease or high blood pressure;

  • glaucoma;

  • an enlarged prostate;

  • diabetes; or

  • a thyroid disorder.

If you have any of these conditions, you may not be able to use acetaminophen and pseudoephedrine, or you may need a dosage adjustment or special tests during treatment.

FDA pregnancy category C. This medication may be harmful to an unborn baby. Tell your doctor if you are pregnant or plan to become pregnant during treatment. Acetaminophen and pseudoephedrine may pass into breast milk and could harm a nursing baby. Do not use this medication without telling your doctor if you are breast-feeding a baby.

Artifically-sweetened liquid forms of cough-and-cold medications may contain phenylalanine. This would be important to know if you have phenylketonuria (PKU). Check the ingredients and warnings on the medication label if you are concerned about phenylalanine.

How should I take Allerest No Drowsiness (acetaminophen and pseudoephedrine)?

Use this medication exactly as directed on the label, or as it has been prescribed by your doctor. Do not use the medication in larger amounts, or use it for longer than recommended. Cold medicine should be taken only for a short time until your symptoms clear up.

Drink extra fluids while you are taking acetaminophen and pseudoephedrine. An overdose of acetaminophen can cause serious harm. The maximum amount of acetaminophen for adults is 1 gram (1000 mg) per dose and 4 grams (4000 mg) per day. Taking more acetaminophen could cause damage to your liver. One acetaminophen and pseudoephedrine tablet may contain up to 500 mg of acetaminophen. Know the amount of acetaminophen in the specific product you are taking. Always ask a doctor before giving a cough or cold medicine to a child. Death can occur from the misuse of cough and cold medicines in very young children.

Measure the liquid form of acetaminophen and pseudoephedrine with a special dose-measuring spoon or cup, not a regular table spoon. If you do not have a dose-measuring device, ask your pharmacist for one.

Talk with your doctor if your symptoms do not improve after 7 days of treatment, or if you have a fever with a headache, cough, or skin rash.

If you need to have any type of surgery, tell the surgeon ahead of time if you have taken a cold medicine within the past few days.

Store this medication at room temperature, away from heat, light, and moisture.

What happens if I miss a dose?

Take the missed dose as soon as you remember. If it is almost time for your next dose, skip the missed dose and take the medicine at your next regularly scheduled time. Do not take extra medicine to make up the missed dose.

What happens if I overdose?

Seek emergency medical attention if you think you have used too much of this medicine.

Symptoms of an overdose may include feeling restless or nervous, dizziness, drowsiness, nausea, vomiting, diarrhea, stomach pain, loss of appetite, increased sweating, seizure (convulsions), or coma.

What should I avoid while taking Allerest No Drowsiness (acetaminophen and pseudoephedrine)?

Do not use any other over-the-counter cough, cold, allergy, or pain medication without first asking your doctor or pharmacist. Acetaminophen and pseudoephedrine are contained in many cold and pain medicines available over the counter. If you take certain products together you may accidentally take too much of a certain drug. Read the label of any other medicine you are using to see if it contains acetaminophen or pseudoephedrine. If you drink more than three alcoholic beverages per day, do not take acetaminophen without your doctor's advice, and never take more than 2 grams (2000 mg) of acetaminophen per day.

Avoid taking diet pills, caffeine pills, or other stimulants (such as ADHD medications) without your doctor's advice. Taking a stimulant together with a decongestant can increase your risk of unpleasant side effects.

Allerest No Drowsiness (acetaminophen and pseudoephedrine) side effects

Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat. Stop using this medication and call your doctor at once if you have any of these serious side effects:
  • fast, pounding, or uneven heartbeat;

  • severe dizziness, anxiety, restless feeling, or nervousness;

  • easy bruising or bleeding, unusual weakness, fever, chills, body aches, flu symptoms;

  • increased blood pressure (severe headache, blurred vision, trouble concentrating, chest pain, numbness, seizure); or

  • nausea, stomach pain, low fever, loss of appetite, dark urine, clay-colored stools, jaundice (yellowing of the skin or eyes).

Keep using the medication and talk with your doctor if you have any of these less serious side effects:

  • mild loss of appetite;

  • warmth, tingling, or redness under your skin;

  • feeling excited or restless;

  • sleep problems (insomnia); or

  • skin rash or itching;

Side effects other than those listed here may also occur. Talk to your doctor about any side effect that seems unusual or that is especially bothersome.

What other drugs will affect Allerest No Drowsiness (acetaminophen and pseudoephedrine)?

Before taking this medication, tell your doctor if you are using any of the following drugs:

  • isoniazid;

  • zidovudine (Retrovir, AZT);

  • medicines to treat high blood pressure;

  • gout medications such as probenecid (Benbemid) or sulfinpyrazone;

  • seizure medication such as phenytoin (Dilantin) or phenobarbital (Luminal, Solfoton);

  • stimulants (caffeine, diet pills, ADHD medications such as Ritalin or Adderall);

  • antidepressants such as amitriptyline (Elavil, Etrafon), amoxapine (Ascendin), clomipramine (Anafranil), desipramine (Norpramin), doxepin (Sinequan), imipramine (Janimine, Tofranil), nortriptyline (Pamelor), protriptyline (Vivactil), or trimipramine (Surmontil); or

  • a beta-blocker such as atenolol (Tenormin), bisoprolol (Zebeta), carvedilol (Coreg), esmolol (Brevibloc), labetalol (Normodyne, Trandate), metoprolol (Lopressor, Toprol), nadolol (Corgard), propranolol (Inderal, InnoPran), sotalol (Betapace), or timolol (Blocadren).

If you are using any of these drugs, you may not be able to use acetaminophen and pseudoephedrine, or you may need dosage adjustments or special tests during treatment.

There may be other drugs not listed that can affect acetaminophen and pseudoephedrine. Tell your doctor about all the prescription and over-the-counter medications you use. This includes vitamins, minerals, herbal products, and drugs prescribed by other doctors. Do not start using a new medication without telling your doctor.

Where can I get more information?

  • Your pharmacist has information about acetaminophen and pseudoephedrine written for health professionals that you may read.

What does my medication look like?

Acetaminophen and pseudoephedrine is available over the counter under many brand and generic names. Ask your pharmacist any questions you have about this medication, especially if it is new to you.

  • Remember, keep this and all other medicines out of the reach of children, never share your medicines with others, and use this medication only for the indication prescribed.
  • Every effort has been made to ensure that the information provided by Cerner Multum, Inc. ('Multum') is accurate, up-to-date, and complete, but no guarantee is made to that effect. Drug information contained herein may be time sensitive. Multum information has been compiled for use by healthcare practitioners and consumers in the United States and therefore Multum does not warrant that uses outside of the United States are appropriate, unless specifically indicated otherwise. Multum's drug information does not endorse drugs, diagnose patients or recommend therapy. Multum's drug information is an informational resource designed to assist licensed healthcare practitioners in caring for their patients and/or to serve consumers viewing this service as a supplement to, and not a substitute for, the expertise, skill, knowledge and judgment of healthcare practitioners. The absence of a warning for a given drug or drug combination in no way should be construed to indicate that the drug or drug combination is safe, effective or appropriate for any given patient. Multum does not assume any responsibility for any aspect of healthcare administered with the aid of information Multum provides. The information contained herein is not intended to cover all possible uses, directions, precautions, warnings, drug interactions, allergic reactions, or adverse effects. If you have questions about the drugs you are taking, check with your doctor, nurse or pharmacist.
Copyright 1996-2006 Cerner Multum, Inc. Version: 4.05. Revision Date: 04/25/2007 10:51:01 AM.

Recent Drug Updates at DrugIndexOnline:





Asparaginase Asparaginase
Generic Name: Asparaginase (ass-PAR-ah-jin-ase) Brand Name: ElsparAsparaginase should only be given by an experienced health care provider in a medical setting. Do not inhale medicine dust or vapors or allow contact with skin or mucous membranes. Asparaginase is used for:Treating acute lymphoc more...

Bromatan Plus Bromatan Plus
Generic Name: dexchlorpheniramine, dextromethorphan, and pseudoephedrine (dex klor fen EER a meen, dex tro me THOR fan, and soo doe e FED rin) Brand Names: Bromatan Plus, DuraTan Forte, Tanafed DMX, TanDur DM, Tannate DMP-DEX What is Bromatan Plus (dexchlorpheniramine, dextromethorphan, more...

Carbinoxamine/Methscopolamine/Pseudoephedrine Sustained-Release Tablets Carbinoxamine/Methscopolamine/Pseudoephedrine Sustained-Release Tablets
Generic Name: Carbinoxamine/Methscopolamine/Pseudoephedrine Sustained-Release Tablets (kar-bi-NOX-a-meen/meth-skoe-POL-a-meen/soo-deo-e-FED-rin) Brand Name: Nacon and PannazCarbinoxamine/Methscopolamine/Pseudoephedrine Sustained-Release Tablets is used for:Relieving congestion, sneezing, runny more...

Carmustine Implant Wafer Carmustine Implant Wafer
Generic Name: Carmustine in Polifeprosan Intracranial Implant Wafer (kar-MUS-teen/poh-LIF-eh-pro-sin) Brand Name: GliadelCarmustine Implant Wafer is used for:Treating certain types of brain cancer along with surgery and radiation therapy. Carmustine Implant Wafer is an antineoplastic. It works b more...

conjugated estrogens conjugated estrogens
Generic Name: conjugated estrogens (KON joo gay ted ES troe jenz) Brand Names: Cenestin, Premarin What are conjugated estrogens? Estrogen is a female sex hormone produced by the ovaries. Estrogen is necessary for many processes in the body. Conjugated estrogens are a mixture of estrog more...

Nu-Doxycycline Nu-Doxycycline
Some commonly used brand names are: In the U.S.— Achromycin V 5 Declomycin 1 Doryx 2 Dynacin 3 Minocin 3 Monodox 2 Terramycin 4 Vibramycin 2 Vibra-Tabs 2 In Canada— Alti-Doxycycline 2 Alti-Minocycline 3 Apo-Doxy 2 Apo-Doxy-Tabs 2 Apo-Minocycline 3 Apo-Tetra 5 Declomycin 1 Doxycin more...

Pentostatin Pentostatin
Some commonly used brand names are: In the U.S.— Nipent In Canada— Nipent Other commonly used names are 2'-deoxycoformycin and 2'DCF . Category Antineoplastic Description Pentostatin (PEN-toe-stat-in) belongs to the group of medicines called antimetabolites. It is used to more...

Propoxyphene Compound-65 Propoxyphene Compound-65
Some commonly used brand names are: In the U.S.— Damason-P 5 Darvon Compound-65 9 Empirin with Codeine No.3 2 Empirin with Codeine No.4 2 Endodan 6 Lortab ASA 5 Panasal 5/500 5 PC-Cap 9 Percodan 6 Percodan-Demi 6 Propoxyphene Compound-65 9 Roxiprin 6 Synalgos-DC 1 Talwin Compound 7 In Ca more...